Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 5, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Sep 14, 2022, 3:47 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Sep 14, 2022, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2022, 3:47 AM EDT (07:47 UTC)
- In effect from
- Sep 14, 2022, 10:00 AM EDT
- Expired
- Sep 14, 2022, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642 WHUS43 KDTX 140747 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 347 AM EDT Wed Sep 14 2022 MIZ049-055-063-150200- /O.NEW.KDTX.BH.S.0005.220914T1400Z-220915T0200Z/ Huron-Sanilac-St. Clair- 347 AM EDT Wed Sep 14 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From 10 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
531 WHUS43 KDTX 150147 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 947 PM EDT Wed Sep 14 2022 MIZ049-055-063-150300- /O.EXP.KDTX.BH.S.0005.000000T0000Z-220915T0200Z/ Huron-Sanilac-St. Clair- 947 PM EDT Wed Sep 14 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS EVENING... Wind speeds are expected to gradually diminish leading into the morning hours. This will allow elevated wave heights to subside. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 11:56 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 13, 11:56 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1156 PM EDT Tue Sep 13 2022
.AVIATION...
Mainly clear skies overnight will lead to some potential for minor
MVFR fog development by early in the morning. Otherwise, expect VFR
conditions with mainly clear skies through Wednesday. There may be a
period of slight diurnal cumulus enhancement Wednesday as a backdoor
cold front drops through the area. Still, scattered coverage seems
to be the most likely outcome. Light west to northwest winds will
veer to the northeast with this fropa Wednesday afternoon into early
evening.
DTW THRESHOLD PROBABILITIES...
* None.
&&
.PREV DISCUSSION...
Issued at 347 PM EDT Tue Sep 13 2022
DISCUSSION...
Strong 1000-500mb geopotential height rises now crashing into the
Lake Superior/northern Wisconsin region will kick the closed upper
level low pressure system rapidly northeastward during the next 6-12
hours. The last of cyclonic vorticity maximum has been in place over
Southeast Michigan correlating to cooler temperatures aloft and
associated cumulus development. However, differential height rises
will take over locally within the next 3 hours resulting in a marked
increase in active subsidence between 5.0-16.0 kft agl. The weak,
diffuse midlevel occlusion over northern Lower Michigan will be
drawn southward as the low begins to pull away. Clouds are expected
to be on the increase from north to south through the remainder of
the daylight hours today. There remains a few showers to the north
of the cwa, but this activity will be on a pure downsloping
trajectory as they track into the area. So with the background
forcing for subsidence becoming more favorable not expecting much
precipitation this evening.
The westerly gradient flow is expected to remain high enough
overnight to limit much fog potential. Did not introduce any
mention. Lows tonight are expected to drop into the middle 50s,
buoyed by dewpoints.
A strong area of surface high pressure will build eastward across
Canada on Wednesday. The models continue to advertise a surface
pressure rise response down into Southeast Michigan late Wednesday
afternoon. The signal is there for a decent backdoor front off of
Lake Huron during the evening transition as the PBL depth decreases.
That's what it will take to lower the dewpoints across Southeast
Michigan. Lows Wednesday night are expected to fall into the 40s.
Westerly flow with building upper level ridge will support
moderating temperatures through the end of the week and upcoming
weekend. Another extended run of summer weather with highs in the
middle to upper 80s Friday through Tuesday.
MARINE...
Last vestiges of the weekend low are working across the central
Great Lakes this afternoon. Scattered shower activity over northern
Lake Huron wanes going into the evening as low pressure advances
deeper into eastern Canada. A weak cold front drops through the
region early Wednesday though the lack of moisture is expected to
lead to a dry frontal passage. Main impact is a modest uptick in NNW
winds with gusts topping out around 20kts. Winds begin weakening
late Wednesday as high pressure over northern Ontario builds into
the central lakes. Favorable marine conditions then hold into early
Friday before a warm front lifts into the northern Great
Lakes/Straits area.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Small Craft Advisory from 10 AM to 10 PM EDT Wednesday for LHZ421-
441>443.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
AVIATION.....DG
DISCUSSION...CB
MARINE.......KDK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.In the hours before
Special weather statement, Sep 14, 3:28 AM EDT, 19 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 328 AM EDT Wed Sep 14 2022 MIZ068-075-082-083-140930- Livingston-Washtenaw-Lenawee-Monroe- Including the cities of Howell, Ann Arbor, Adrian, and Monroe 328 AM EDT Wed Sep 14 2022 ...Areas of Dense Fog This Morning... There will be an expansion of fog across portions of the area during the predawn hours. Fog will be a little more widespread for locations near the Ohio Border and Lake Erie, including the city of Monroe. The higher terrain from northern Lenawee County up trough Chelsea and Howell will also see more widespread dense fog. Visibilities in these regions will be a quarter mile or less at times. Expect this fog to persist through at least 8 AM. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:39 PM EDT | Small Craft Advisory | DTX | 24 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.